MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 20 DEGREE XLPE ACETABULAR LINER 36MM INNER DIAMETER X OUTER DIAMETER 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. R3 20 DEGREE XLPE ACETABULAR LINER 36MM INNER DIAMETER X OUTER DIAMETER 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 71335752
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Insufficient Information (4580); Periprosthetic fracture (4902)
Date of Event 03/06/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, after a thr surgery had been performed on (b)(6) 2025, the patient experienced a periprosthetic fracture of the hip.This adverse event was solved by revision surgery on (b)(6) 2026, in which the r3 20 deg xlpe acet lnr 36mm x 52mm, oxinium fem hd 12/14 36 mm m/+4 and the cpcs cocr pri ho 12/14 sz 0 were removed.After the femur was revised, the surgeon converted the r3 standard liner to a dual mobility or30 for extra stability.Patient's current health status is unknown.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference:(b)(4).Additional information: h6 (health effect - clinical code).H11: the devices were not returned for evaluation; therefore, a device analysis could not be performed.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the device did not reveal similar events for the listed devices.A review of the instructions for use documents for total hip systems provides complete guidelines of indications, contraindications, warnings and precautions and possible adverse effects that may occur preoperative, during surgery or post operative.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include patient bone quality, post-operative patient condition and/or surgical technique.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
R3 20 DEGREE XLPE ACETABULAR LINER 36MM INNER DIAMETER X OUTER DIAMETER 52MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24753328
Report Number1020279-2026-00459
Device Sequence Number10144809
Product Code JDI
UDI-Device Identifier03596010598332
UDI-Public3596010598332
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K211176
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71335752
Device Lot Number23FM00749
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2026
Supplement Date Received by Manufacturer04/21/2026
Initial Report FDA Received Date04/01/2026
Supplement Report FDA Received Date04/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CPCS COCR PRI HO 12/14 SZ 0: (B)(6), 24GM12694.; OXINIUM FEM HD 12/14 36M/+4: (B)(6), 25EM09580.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown